Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 43, NWS Norman, OK

August 5, 2020Blaine County, Oklahoma

NWS Norman, OK issued this flash flood warning at Aug 5, 2020, 2:53 AM CDT for Blaine County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2020, 2:53 AM CDT (07:53 UTC)
Expired
Aug 5, 2020, 5:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Blaine County, OK

The radar

The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WGUS54 KOUN 050753
FFWOUN
OKC011-051045-
/O.NEW.KOUN.FF.W.0043.200805T0753Z-200805T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
253 AM CDT Wed Aug 5 2020

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northern Blaine County in northwestern Oklahoma...

* Until 545 AM CDT.

* At 251 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving into the warned area. Earlier thunderstorms 
  produced significant hail and heavy rain. With saturated ground 
  and any accumulated hail, any additional heavy rain will likely 
  cause Flash flooding.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Okeene, Longdale and Homestead. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3606 9821 3594 9821 3595 9828 3605 9846
      3612 9855 3617 9855 3617 9836

FLASH FLOOD...RADAR INDICATED

$$

BRB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:39 AM CDT, 14 minutes earlier.

Area forecast discussion, Aug 5, 2:39 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
239 AM CDT Wed Aug 5 2020

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 202 AM CDT Wed Aug 5 2020

Storms are ongoing across northwestern Oklahoma, with the main bulk
of the storm system entering the area from southwest Kansas in the
next couple hours. Isentropic lift, in conjunction with the mid-
level warm air advection and moisture advection through the region,
will continue to be the catalyst for these storms. In the upper
levels, the shortwave trough moving through the region during the
overnight hours is enhancing the severe storm potential, in
particular for the storms that have developed ahead of the main
complex. Main concerns in the large complex of storms entering the
area will be heavy rains and wind, while for the isolated storms
ahead of the complex large hail will be an additional concern.

Behind these storms another pleasant day is expected, with below
average temperatures continuing for Wednesday afternoon. For
Wednesday evening, a similar kind of setup is expected, with storms
developing due to low and mid level moisture and warm air advection,
as well as isentropic lift resulting in storms. The lack of upper
level support with a shortwave trough will limit any severe
potential with these storms Wednesday evening. With the continued
eastward movement of the upper level ridge, the location for the
development and impacts of the precipitation will be further east
and will likely impacts portions of north central and eastern
Oklahoma.

Zwink

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 238 AM CDT Wed Aug 5 2020

Showers and storms will exit the area to the east through Thursday
morning and early afternoon. The upper level ridge will establish
itself further east, which will result in warmer, seasonably average
temperatures for the remainder of the forecast period. Precipitation
chances will be minimal through most of the weekend into early next
week, with only some slight chances for precipitation in northern
Oklahoma due to any terrain convection that develops and moves along
the Kansas/Oklahoma border.

Zwink

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Tue Aug 4 2020

Scattered to numerous TSRA still likely over mainly central and
northern Oklahoma terminals and mainly from 08Z to 13Z. This will
be attributed to elevated warm advection regime, with model
trends shifting initation and progression farther east with time.
Will leave mention of TSRA in KWWR/KPNC along with KOKC/KOUN with
MVFR restrictions main impact. Most if not all of rain should
shift south and east of terminals by 15Z. VFR expected
thereafter with mainly light southeast to east wind.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  70  91  75 /  40  30  20  10
Hobart OK         90  72  97  75 /  20  20  10  10
Wichita Falls TX  93  73  98  77 /  10  20  10  10
Gage OK           88  67  96  72 /  10  30  10  10
Ponca City OK     82  67  87  72 /  60  30  30  20
Durant OK         88  71  96  75 /  50  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...11
Hazardous weather outlook, Aug 5, 2:14 AM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
214 AM CDT Wed Aug 5 2020

OKZ004>048-050>052-TXZ083>090-060715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
214 AM CDT Wed Aug 5 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

Showers and thunderstorms are expected to continue through
northwestern and central Oklahoma and continue to move southeast
across much of the area overnight. A few strong to marginally
severe storms will be possible. Strong wind gusts will be the
main threat, along with heavy rains, frequent lightning, and also
the possibility for marginally severe hail as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will be ongoing early Wednesday across parts of the
area. Severe weather is not expected with this activity.
Thunderstorms chances will continue Wednesday night into Thursday
mainly across central into eastern Oklahoma. Storm chances
continue into the weekend, mainly across northern and western
Oklahoma. Although a strong to severe storm may be possible,
organized, widespread severe weather is not anticipated.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 5, 1:42 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
142 AM CDT Wed Aug 5 2020

OKZ011-050715-
Major OK-
142 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major County Until
215 AM CDT...

AT 137 AM CDT, a strong thunderstorm was located near Isabella,
moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Ames and Isabella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3617 9811 3617 9825 3623 9842 3634 9840
      3635 9811
TIME...MOT...LOC 0637Z 280DEG 16KT 3627 9830

BRB
Special weather statement, Aug 5, 1:59 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
159 AM CDT Wed Aug 5 2020

OKZ005-006-050730-
Alfalfa OK-Woods OK-
159 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa and eastern Woods
Counties Until 230 AM CDT...

AT 156 AM CDT, strong thunderstorms were along a line extending from
7 miles west of Hardtner to near Waynoka, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3646 9827 3646 9853 3645 9854 3655 9896
      3660 9896 3661 9898 3700 9884 3700 9812
TIME...MOT...LOC 0656Z 269DEG 30KT 3698 9878 3658 9889

BRB
Special weather statement, Aug 5, 2:00 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 AM CDT Wed Aug 5 2020

OKZ017-023-024-050730-
Canadian OK-Caddo OK-Blaine OK-
200 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian...
northeastern Caddo and south central Blaine Counties Until 230 AM
CDT...

AT 156 AM CDT, a strong thunderstorm was located near Bridgeport,
moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
El Reno, Hinton, Geary, Calumet, Bridgeport and Cedar Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3551 9844 3567 9834 3557 9799 3533 9815
TIME...MOT...LOC 0656Z 298DEG 15KT 3556 9832

BRB
Special weather statement, Aug 5, 2:05 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
205 AM CDT Wed Aug 5 2020

OKZ004-005-010-050730-
Woodward OK-Harper OK-Woods OK-
205 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...eastern
Harper and northwestern Woods Counties Until 230 AM CDT...

AT 201 AM CDT, strong thunderstorms were along a line extending from
10 miles south of Buttermilk to 5 miles north of Fort Supply, moving
east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9882 3649 9901 3663 9972 3700 9965
TIME...MOT...LOC 0701Z 273DEG 26KT 3696 9932 3665 9958

BRB
Special weather statement, Aug 5, 2:09 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 AM CDT Wed Aug 5 2020

OKZ018-019-050745-
Kingfisher OK-Logan OK-
209 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR east central Kingfisher and
southwestern Logan Counties Until 245 AM CDT...

AT 206 AM CDT, a strong thunderstorm was located 4 miles west of
Cimarron City, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Northwestern Edmond, Guthrie, Crescent, Cashion, Cedar Valley,
Cimarron City, Navina and Seward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3588 9735 3572 9746 3572 9750 3588 9779
      3599 9775
TIME...MOT...LOC 0706Z 297DEG 24KT 3590 9769

BRB
Special weather statement, Aug 5, 2:30 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
230 AM CDT Wed Aug 5 2020

OKZ005>007-050800-
Alfalfa OK-Woods OK-Grant OK-
230 AM CDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa...eastern Woods and
western Grant Counties Until 300 AM CDT...

AT 229 AM CDT, strong thunderstorms were along a line extending from
near Amorita to 3 miles west of Waynoka, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3699 9769 3665 9799 3659 9809 3659 9810
      3658 9810 3646 9832 3653 9896 3660 9896
      3660 9897 3663 9900 3700 9868
TIME...MOT...LOC 0729Z 271DEG 30KT 3692 9833 3658 9893

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:29 PM CDTSpecial Weather StatementOUNMajor31 min
Aug 4, 11:44 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major46 min
Aug 5, 12:29 AM CDTSpecial Weather StatementOUNBlaine31 min
Aug 5, 12:43 AM CDTSpecial Weather StatementOUNMajor32 min
Aug 5, 12:55 AM CDTSevere Thunderstorm WarningOUNBlaine, Major35 min
Aug 5, 1:24 AM CDTSpecial Weather StatementOUNCanadian36 min
Aug 5, 1:25 AM CDTSpecial Weather StatementOUNKingfisher35 min
Aug 5, 1:26 AM CDTSpecial Weather StatementOUNAlfalfa34 min
Aug 5, 1:28 AM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Major47 min
Aug 5, 1:42 AM CDTSpecial Weather StatementOUNMajor33 min
Aug 5, 1:59 AM CDTSpecial Weather StatementOUNAlfalfa, Woods31 min
Aug 5, 2:00 AM CDTSpecial Weather StatementOUNCanadian30 min
Aug 5, 2:05 AM CDTSpecial Weather StatementOUNHarper25 min
Aug 5, 2:09 AM CDTSpecial Weather StatementOUNLogan36 min
Aug 5, 2:15 AM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher45 min
Aug 5, 2:30 AM CDTSpecial Weather StatementOUNAlfalfa, Woods30 min
Aug 5, 2:32 AM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward118 min
Aug 5, 2:34 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian116 min
Aug 5, 3:04 AM CDTSpecial Weather StatementOUNGarfield, Major41 min
Aug 5, 3:36 AM CDTAreal Flood AdvisoryOUNKingfisher114 min
Aug 5, 4:36 AM CDTSpecial Weather StatementOUNHughes24 min
Aug 5, 4:42 AM CDTSpecial Weather StatementOUNGrady33 min
Aug 5, 5:02 AM CDTAreal Flood AdvisoryOUNCanadian118 min
Aug 5, 5:14 AM CDTSpecial Weather StatementOUNMcClain31 min
Aug 5, 5:45 AM CDTAreal Flood WarningOUNBlaine, Kingfisher3 hr
Aug 5, 5:49 AM CDTSpecial Weather StatementOUNCoal26 min
Aug 5, 7:21 AM CDTAreal Flood AdvisoryOUNCoal, Pontotoc3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.